MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® FOLEY TRAY WITH BARD® HYDROPHILIC-COATED FOLEY CATHETER; BARD LUBRICATH

C.R. BARD, INC. (COVINGTON) -1018233 BARD® FOLEY TRAY WITH BARD® HYDROPHILIC-COATED FOLEY CATHETER; BARD LUBRICATH
Model Number 800061
Medical Device Problem Code Misassembled (1398)
Health Effect - Clinical Codes Urinary Retention (2119); Abdominal Distention (2601); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the drainage bag tubing did not have a hole for the urine to drain into the bag.It appeared that in place of a hole there was solid plastic.The catheter was placed for urine drainage during a cesarean section.It was later reported via email from the complainant on (b)(6) 2018 that the bladder was distended during the procedure and allegedly caused the provider to have some difficulty visualizing parts of the surgical field during the procedure.There was no added time to admission or an adverse outcome.The issue was discovered after the procedure.The bag was removed from the tube and the tube was allowed to drain.The bag was replaced with one from another kit and worked normally.
 
Additional Manufacturer Narrative
The reported event was confirmed.Visual evaluation noted one used drainage bag with no original packaging present.The opening of the anti-reflux chamber (cm2098) where the inlet tube is inserted was not cut out to allow drainage of urine into the bag.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: ¿proper techniques for urinary catheter insertion ¿ perform hand hygiene immediately before and after insertion ¿ insert urinary catheters using aseptic technique and sterile equipment ¿ use the smallest foley catheter possible, consistent with good drainage ¿ document the indications for catheter insertion, date and time of catheter insertion, individual who inserted catheter, and date and time of catheter removal in patient record proper techniques for urinary catheter maintenance ¿ secure the foley catheter, use the statlock® foley stabilization device if provided ¿ maintain a closed drainage system by utilizing pre-connected, sealed catheter-tubing junctions ¿ maintain unobstructed urine flow and keep the catheter and collection tube free from kinking ¿ keep the collection bag below the level of the bladder or hips at all times ¿ empty the collection bag regularly (e.G., prior to transport) using a separate, clean collection container for each patient ¿ routine hygiene (e.G., cleansing of the meatal surface during daily bathing or showering) is appropriate ¿ leave foley catheter in place only as long as needed ez-lok® sampling port fig.3 fig.2 fig.1a fig.1b sterilized using ethylene oxide.".
 
Event or Problem Description
It was reported that the drainage bag tubing did not have a hole for the urine to drain into the bag.It appeared that in place of a hole there was solid plastic.The catheter was placed for urine drainage during a cesarean section.It was later reported via email from the complainant on 25-oct-18 that the bladder was distended during the procedure and allegedly caused the provider to have some difficulty visualizing parts of the surgical field during the procedure.There was no added time to admission or an adverse outcome.The issue was discovered after the procedure.The bag was removed from the tube and the tube was allowed to drain.The bag was replaced with one from another kit and worked normally.

Brand Name
BARD® FOLEY TRAY WITH BARD® HYDROPHILIC-COATED FOLEY CATHETER
Common Device Name
BARD LUBRICATH
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8069945
Report Number1018233-2018-05356
Device Sequence Number2325482
Product Code EZC
UDI-Device Identifier00801741024153
UDI-Public(01)00801741024153
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
K910846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number800061
Device Catalogue Number800061
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2018
Initial Date Received by Manufacturer 10/23/2018
Supplement Date Received by Manufacturer11/14/2018
Initial Report FDA Received Date11/14/2018
Supplement Report FDA Received Date12/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1